MAUDE Adverse Event Report: STRYKER SPINE-US MANTIS REDUX BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US MANTIS REDUX BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48289999
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 11/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposed of.
 
Event or Problem Description
It was reported that a mantis redux blocker migrated post-operatively.The patient began to hear noise and experience pain 2 months after initial surgery.Revision surgery was performed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot number was not provided and could not be obtained.From es2 surgical technique: final tightening of the blockers is performed using the counter torque tube and the torque wrench.Place the counter torque tube down over the blades.Insert the torque wrench through the counter torque tube to engage the blocker.Turn the handle of the torque wrench clockwise to align the two arrows on the torque wrench to achieve the 12nm of torque required to secure the implant construct.Information for patients: the surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the device.Patients who smoke have been shown to have an increased incidence of non-unions.Post-operative care: surgeons must instruct patients regarding appropriate and restricted activities during consolidation and maturation for the fusion mass in order to prevent placing excessive stress on the implants which may lead to fixation or implant failure and accompanying clinical problems.Delayed union or nonunion: internal fixation appliances are load sharing devices which are used to obtain alignment until normal healing occurs.In the event that healing is delayed, does not occur, or failure to immobilize the delayed/nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture.Based on available information, most likely cause of the reported event is poor bone quality of the patient and excessive post-op activity.Other probable causes include: patient obesity, blocker not tightened properly at 12 nm during initial surgery.

Brand Name
MANTIS REDUX BLOCKER
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9861800
Report Number0009617544-2020-00044
Device Sequence Number3332189
Product Code NKB
UDI-Device Identifier04546540671431
UDI-Public04546540671431
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K092631
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48289999
Device Catalogue Number48289999
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight118